Tropical Storm, Livingston
- When
- June 30, 6:00 AM CST to 11:59 PM CST
- Where
- Livingston forecast zone
- Property damage
- $2.0 million
- Reported by
- OTHER FEDERAL AGENCY
17 tropical storm, 12 storm surge/tide, 6 flash flood, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 30, 2:05 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT MON JUN 30 2003 MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM NHC AND HPC AS TROPICAL STORM BILL CONTINUES TO TRACK TOWARD THE LOUISIANA COAST. REFER TO THE LATEST ADVISORIES FROM NHC AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE LATEST INFORMATION REGARDING THE PROGRESS OF BILL. BY LATE TUE...MUCH OF THE ENERGY ASSOCIATED WITH BILL SHOULD BE IN THE NORTHERN HALF OF THE LOWER MISSISSIPPI VALLEY. SOUTHERLY FLOW THOUGH SHOULD CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS WHICH SHOULD ALLOW SOME GULF MOISTURE TO CONTINUE MOVING OVER THE REGION. IN THE UPPER LEVELS...A FAIRLY WEAK TROUGH SHOULD EXPAND OVER THE SOUTHEAST STATES WHILE A RIDGE BUILDS OVER THE SOUTHWEST. THIS SHOULD ALLOW WEAK EMBEDDED UPPER DISTURBANCES TO TRAVERSE THROUGH THE REGION AROUND THE BASE OF THE TROUGH. THIS COUPLED WITH SOME PERSISTENT MOISTURE DEPTH SHOULD AMOUNT TO A CHANCE OF RAIN CONTINUING THROUGH MUCH OF THE WORK WEEK. PRELIM NUMBERS... MCB 081/073/086/074 +973 BTR 083/074/086/074 +973 MSY 083/078/087/077 +973 GPT 080/077/085/076 +973 .NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLASH FLOOD WATCH FOR LAZ034>040-046>050-056>070. MS...FLASH FLOOD WATCH FOR MSZ068>071-077-080>082. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A TROPICAL STORM WARNING IS IN EFFECT... ...A FLASH FLOOD WATCH IS IN EFFECT... TROPICAL STORM BILL CONTINUES TO MOVE NORTH TOWARD THE CENTRAL LOUISIANA COAST. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST INFORMATION REGARDING THIS STORM. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF TROPICAL STORM BILL ARE EXPECTED TO MOVE ACROSS NORTHERN MISSISSIPPI ON TUESDAY. HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH MUCH OF TUESDAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DIMINISH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
216 AM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0149 AM NEW LKFRNT ARPT LA MARINE THUNDERSTORM WIND
06/30/03 ORLEANS MEASURED 35 KNOT GUST ON
KNEW ASOS IN TROPICAL
SQUALL.
RJRThe national radar mosaic for the moment the first event began.
17 tropical storm, 12 storm surge/tide, 6 flash flood, 3 tornado. Local standard time, as filed.
Tropical Storm Bill developed in the southern Gulf of Mexico on Sunday, June 29, 2003, then moved steadily northward toward the Louisiana coast. Tropical Storm Bill moved into southeast Louisiana south of Houma around 2000CST on Monday, June 30, 2003 then moved north northeast across southeast Louisiana and at midnight was entering south Mississippi. The lowest pressure recorded in southeast Louisiana was 995.4 mb at the Louisiana Universities Marine Consortium (LUMCON) facility near Cocodrie. Storm surge of 3 to 5 feet above normal was common along the southeast Louisiana coast and Lake Pontchartrain. The maximum storm surge was 5.8 ft (datum NAVD88) at the LUMCON facility. Sustained winds of 35 to 45 mph were common across the area. The maximum one minute sustained wind was 48 kt (53 mph) at LUMCON and the maximum gust was 54 knots (62 mph) at the NWS automated wind gage at the north end of the Lake Pontchartrain Causeway in Mandeville. Storm total rainfall (approximately 48 hours) was 6 to 10 inches. The maximum measured rainfall was 10.16 inches at Folsom. Significant river flooding developed during the first five days of July as a result of the heavy rainfall and will be described in the July Storm Data. Three confirmed tornadoes touched down in southeast Louisiana. One of those tornadoes touched down near Reserve causing extensive damage to a private school and mobile home park. One woman and three small children were injured but fortunately, not seriously. The collective effects of Tropical Storm Bill in southeast Louisiana resulted in four injuries and approximately $44 million in property damage in the parishes of Jefferson, Livingston, Lafourche, Orleans, Plaquemine, St. Bernard, St. Charles, St. John the Baptist, St. Tammany, Tangiphahoa, and Washington. Specifically, the three tornadoes resulted in 4 injuries and an estimated $2 million in property damage; property damage from from the strong winds was estimated at 31 million, storm surge flooding along the coast and tidal lakes caused 4.0 million in damage and heavy rainfall, river flooding, and flash flooding caused $7 million in damage. Damage estimates are based on the Louisiana Insurance Department's estimate of $22 million in insured losses (included FEMA flood insurance claims) increased by a factor of two to account for uninsured losses.
A tornado touched down destroying a boat house.
A tornado touched down briefly near Reserve striking a private high school and a mobile home park. Several buildings at the private school were damaged including on classroom building where one half of the building was completely demolished. Around 20 trailers were heavy damaged or destroyed. One mobile home was lifted into the air and deposited 30 yards away. One woman and three children inside the mobile home were injured, but fortunately not seriously. There were several eyewitnesses to the short lived tornado episode.
A weak tornado touched down in the Lake Catherine area tearing off portion of roof and damaging an auto.
Rainbands from Tropical Storm Bill resulted in intense rainfall overwhelming drainage capacity. Roadways were severely flooded and some automobiles were flooded.
Tropical Storm Bill caused storm surge flooding of 3 to 5 feet above normal across coastal southeast Louisiana including Lake Pontchartrain. Representative peak tide gage readings included LUMCON near Cocodrie 5.8 ft (datum NAVD88), Grand Isle 3.12ft (datum MLLW), Mandeville 5.04 ft (datum NGVD). At Montegut, Terrebonne Parish, a levee that had not been fully repaired from damage sustained during Hurricane Lili was breached with many homes being flooded. Storm surge flooding occurred in areas outside of the hurricane protection system including; Grand Isle, lower portions of Lafourche, Terrebonne, St. Bernard and Plaquemines Parish. Though not severe, many roadways were flooded for a short period of time. Storm surge flooding also occurred along Lake Pontchatrain with roadways, and a few homes and businesses flooded from the Mandeville area to Slidell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyThe tornado archive for Louisiana, 2003Warnings in Louisiana, June 2003The 2003 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367655, 5367656, 5367657, 5367658, 5367659, 5367660, 5367661, 5367662, 5367663, 5367664, 5367941, 5367942, 5367943, 5367944, 5367945, 5367946, 5367947, 5366948, 5366949, 5366950, 5366951, 5367961, 5367948, 5366947, 5366952, 5367949, 5367950, 5367951, 5367952, 5367953, 5367954, 5367955, 5367956, 5367957, 5367958, 5367959, 5367960, 5366953.